A lamotrigine induced toxic epidermal necrolysis in a child


Calka O., KARADAĞ A. S. , Bilgili S., Bulut G., Altun F., Burakgazi A.

CUTANEOUS AND OCULAR TOXICOLOGY, cilt.32, ss.86-88, 2013 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 32 Konu: 1
  • Basım Tarihi: 2013
  • Doi Numarası: 10.3109/15569527.2012.662253
  • Dergi Adı: CUTANEOUS AND OCULAR TOXICOLOGY
  • Sayfa Sayısı: ss.86-88

Özet

Toxic epidermal necrolysis (TEN) is rare, life-threatening skin disorder that usually is caused by an adverse drug reaction. The exact pathogenesis of TEN is still unknown. Many treatments including prednisolone, cyclosporine and intravenous immunoglobulin (IVIG) can be used to halt the disease process. We present a 12-year-old girl with epilepsy who developed TEN after about 14 days of lamotrigine treatment. Lamotrigine was immediately discontinued. After receiving systemic corticosteroid treatment, the patient had a complete recovery. Antiepileptic-induced TEN can be mortal in some cases. Thus, we would like to point out the importance of early diagnosis and treatment.